Anyone become less dizzy but more headaches?

Now on 40mg of Nortriptyline, and really noticed it has helped massively on the dizzy/off balance side (which is great) but have noticed an increase in headaches - on day 3 of a headache at the mo which i havent experienced in the past - i might get several headaches a month, but only lasting a day - anyone else experienced this?
thanks

Yep. Mine seems to change every few months. Right now I’m on a 21 straight day headache! Dizziness is very mild.
Before it was moderate dizzy’s with lil or no headache. Then it moved on to mild dizziness and headaches going up to 2 weeks.
21 days is too much and I’m a little scared. Im on 10mg of nortrip. for past year. I just started coming off 3 days ago. Per Dr. Hain.
As the verapamil seemed to be helping. 2 months no headache… now 21 days!!!

I too am on 40mg Nori and seem to have no headaches for several weeks then I get one that lasts several days just like you describe. I have one now which started on Weds afternoon/evening. I took aspirin yesterday but it didn’t shift it and today it is still there but not as bad. Like you, I used to get headaches but they didn’t last more than a day before and usually went after 2 nurofen. I wonder if it’s the Nori, thought it was meant to prevent migraines?!! x

When I first tried Amitriptyline, it made me wake up every single morning with a nasty headache. I lasted 3 weeks on the med, but I just couldn’t handle the headaches. I didn’t stick the med out long enough- try to stay at your current dose for awhile and see if they go away eventually? If it were me I would take a headache any day over my constant imbalance- but everyone is different.

Brian- how long have you been at the 40 mg for? How long did it take to start helping your dizziness? Does it help your balance/walking a lot? When I got to 75 mg of nortriptyline, it was super sedating- but i stayed at that dose for about 3 weeks and then all the sedation went away- so might be worth sticking it out.

thanks everyone - i have been at 40mg for about 6 weeks, and i would rather the headache over hte dizzies so i am not complaining, just find it so erratic!! Probably taken about 3-4weeks to have proper effect.
As i say, i prefer a headache to the dizzies but just ‘getting my head’ around! the changing symptoms!

do you feel like it consistently helps your dizziness- like have you had mostly really good days since being on it? you said you find it erratic- is your dizziness up and down, or were you talking only about the headaches?

i wonder if maybe your dr. could add something else that might help with the headaches???

Hi Brian, when I increase medication I get pressure headaches and nosebleeds (gabapentin), when I’m leveled out or less dizzy for whatever reason then I get more normal headaches (which makes sense, if the medication is controlling the dizziness which is an “uber migraine/headache” then it is a headache just on the normal scale of things!) When I’m dizzy I rarely get headaches - follows the theory of being dizzy only being an “uber headache” - can’t have a headache ontop of a headache! :mrgreen:

Do you have a target dose to reach on the nortriptyline or are you just staying at 40mg for the time being? x

When i first started amitriptyline i had headaches every day which i’d never had before - it’s a side effect of both nori and ami - stick with it - you should get used to it soon! So amazing it’s helping with the dizziness, wish i was the same!

I woke with a hangover head with Ami, every morning, because I slept so well on it! Seems the name of the game with this crap that you are either dizzy or have a bad head. Once I get a bad head, the dizziness goes. Often after the bad head, I get a bad vertigo attack.

Christine

I am now on day 3 of a migraine too. It is horrible, I am worrying whether this is a new symptom or whether the Nori is causing it. I upped a couple of weeks ago to 40mg so it’s not like I have just gone up. I have never had one headache last so long x

Day 3 … WEll Im on day 22. Does anyone have headaches this long!?? My norm since May is 9-16 days. Now its been 22.
Half the day is pain, the other half is tightness in my scalp. And guess what, I too feel a little less dizzy. They take turns I swear.

If you are still getting daily migraines maybe the nortrip dose is not high enough. Looking back at my diary my daily headaches didn’t reduce significantly until I got to 50mg. It wasn’t until I switched to Prothiaden and got up to 100mg that they reduced significantly. Just a thought…
Barb

Has anyone had increase in headaches since starting meds? I always had some headaches prior but seem to be getting worse, as soon as I wake up to when I go to bed, just constant tightness, it’s horrible. Then I’ll have a really bad bout of headache tightness every few days. I’m following the diet, getting enough sleep etc so don’t understand why I’m still getting headaches every day.

Headaches comes in cycles with me. Some weeks I’ll have them bad and I feel they’ll never go away. Other weeks I’m headache free but more dizzy. My menstrual cycle plays a big part. Maybe you need to adjust your meds. Headache are awful

I definitely have head pain every day and it varies in severity. I’ve got to wait another 3 weeks before I up my meds, I’m currently on 1.5mg Pizotifen so I’ll go to 2mg if need to in a few weeks.

I had headaches and MAV for several months before the meds worked. I had one of my worst headaches ever when I built up to 1.5mg of Pizotifen a few years ago - I posted on here about whether I should use an abortive. I felt really down that after 3 months the meds just weren’t cutting it. I think the dose of pizotifen FOR ME wasn’t high enough yet. I ended up on 4.5mg. You need to reach a therapeutic dose of the med you are taking for you and give a drug some time to see if it is a good fit for you. Do you think the headaches are a side effect of the drug? If the side effects of a drug are too bad after giving it a good go I’d try to get a different med - there are lots to try.

1 Like

Not sure if it’s a side effect, I was getting headaches before anyway but they’re a different type of headache now but when I suggested this to Dr S he said this happens to a lot of people as the brain starts to heal you’ll get different sensations etc so not sure how true that is? However I have been very cold recently too not sure if that’s a side effect, I get chills quite a lot in my head and body.